Alert archive / Washington / Gale Watches in 2021
Gale Watch 29, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Jun 4, 2021, 3:10 PM PDT. It took effect at Jun 5, 2021, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 4, 2021, 3:10 PM PDT (22:10 UTC)
- In effect from
- Jun 5, 2021, 11:00 AM PDT
- Expired
- Jun 5, 2021, 3:01 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
633 WHUS76 KSEW 042210 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 310 PM PDT Fri Jun 4 2021 PZZ150-153-156-170-173-176-050615- /O.NEW.KSEW.SC.Y.0116.210605T1200Z-210606T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 310 PM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 15 to 25 kt and seas 10 ft at 13 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-050615- /O.NEW.KSEW.SC.Y.0116.210605T1800Z-210606T0600Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 310 PM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 kt for the Northern Inland Waters. Northwest winds 20 to 30 kt for Admiralty Inlet. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-050615- /O.NEW.KSEW.SC.Y.0116.210605T1800Z-210606T0600Z/ Puget Sound and Hood Canal- 310 PM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Southwest wind 15 to 25 kt for the southern part of the Sound. Northwest wind 15 to 25 kt for the northern part of the Sound. * WHERE...Puget Sound and Hood Canal. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-050615- /O.NEW.KSEW.GL.A.0029.210605T1800Z-210606T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 310 PM PDT Fri Jun 4 2021 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...West winds 25 to 35 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
928 WHUS76 KSEW 050348 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 848 PM PDT Fri Jun 4 2021 PZZ150-153-156-170-173-176-051200- /O.CON.KSEW.SC.Y.0116.210605T1200Z-210606T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 848 PM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 15 to 25 kt and seas 8 to 10 ft at 13 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-051200- /O.CON.KSEW.SC.Y.0116.210605T1800Z-210606T0600Z/ Admiralty Inlet- 848 PM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-051200- /O.CON.KSEW.SC.Y.0116.210605T1800Z-210606T0600Z/ Puget Sound and Hood Canal- 848 PM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Southwest wind 15 to 25 kt for the southern part of the Sound. Northwest wind 15 to 25 kt for the northern part of the Sound. * WHERE...Puget Sound and Hood Canal. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-051200- /O.CON.KSEW.SC.Y.0116.210605T1800Z-210606T0600Z/ Northern Inland Waters Including The San Juan Islands- 848 PM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...West winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-051200- /O.CON.KSEW.GL.A.0029.210605T1800Z-210606T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 848 PM PDT Fri Jun 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...West winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
473 WHUS76 KSEW 051001 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 301 AM PDT Sat Jun 5 2021 PZZ131-132-051815- /O.EXB.KSEW.SC.Y.0116.210605T1200Z-210605T1800Z/ /O.UPG.KSEW.GL.A.0029.210605T1800Z-210606T0600Z/ /O.NEW.KSEW.GL.W.0039.210605T1800Z-210606T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 301 AM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 11 AM this morning to 11 PM PDT this evening. For the Small Craft Advisory, until 11 AM PDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-051815- /O.EXT.KSEW.SC.Y.0116.210605T1200Z-210606T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 301 AM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt and seas 8 to 11 ft at 15 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-051815- /O.CON.KSEW.SC.Y.0116.210605T1800Z-210606T0600Z/ Admiralty Inlet- 301 AM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-051815- /O.CON.KSEW.SC.Y.0116.210605T1800Z-210606T0600Z/ Puget Sound and Hood Canal- 301 AM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-051815- /O.CON.KSEW.SC.Y.0116.210605T1800Z-210606T0600Z/ Northern Inland Waters Including The San Juan Islands- 301 AM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Jun 4, 3:01 PM PDT, 9 minutes earlier.
Area forecast discussion, Jun 4, 3:01 PM PDT, 9 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
301 PM PDT Fri Jun 4 2021
.SYNOPSIS...A front will bring showers and breezy conditions on
Saturday. A second, wetter frontal system will move through the
area on Sunday. A couple of upper troughs will affect the area
next week for a chance of showers each day. After a cool start to
the week, temperatures will gradually warm to near or slightly
above normal by the end of next week.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...A frontal system will push
through the area tonight, followed by a broad upper trough on
Saturday. Rain chances will return with the front tonight. QPF
with this system looks relatively light for much of the area with
a tenth of an inch or less. Higher amounts are likely at the
coast and over the mountains.
If will get breezy to locally windy on Saturday behind the front
but nothing too exciting or impactful. Highs will cool into the
upper 50s to mid 60s on Saturday which is a little below normal.
A Puget Sound Convergence Zone also looks like a good bet behind
the front. Instability looks pretty marginal but an isolated
thunderstorm cannot be ruled out in the afternoon over the
Cascades and in the PSCZ.
An upper low will push into Southwest WA on Sunday. This system
looks wetter compared to Saturday. Parts of area will likely get
a wetting rain (0.25") with heavier amounts coast and south
interior and lesser amounts farther north. It also looks less
windy than Saturday with a surface low moving onshore near Hoquiam
Sunday evening. There will be another threat of isolated
thunderstorms in the afternoon and evening as the upper low moves
over the area and 500 MB temps drop to as low as -29C. The best
chances for thunder will be at the coast and Southwest Interior,
closest to the upper low. Highs will cool to the mid 50s to lower
60s which is several degrees below normal.
Showers will taper and become mostly confined to the Cascades on
Monday as the upper low shifts east of the area. Monday will be
another relatively cool day with lows in the lower to mid 40s and
highs in the lower to mid 60s. Schneider
.LONG TERM /TUESDAY THROUGH FRIDAY/...An upper trough will be
just off the coast Tuesday then swing inland on Wednesday so
Tuesday looks like the better chance for showers right now.
Another upper trough will move into the Northeast Pacific Thursday
and Friday for an continued chance of showers. It's hard to get
much more specific than that for now, especially later in the week
when deterministic models and ensembles show a wide variety of
possible solutions. There will also be a slow warming trend
through the period with highs near or slightly above normal by the
end of the week but no heat waves in sight. Schneider
&&
.AVIATION...West-southwesterly winds aloft with an upper troughing
moving through the area tonight. VFR conditions through the
afternoon. Rain will move onshore with a front tonight into early
Saturday. Winds will be southwesterly, increasing a bit later today
to 7 to 12 kts with onshore flow. Wind speeds are expected to
increase in the wake of the frontal system moving through on
Saturday. Areas across Puget Sound and the southwest interior could
see steady surface wind speeds of 15 to 25 knots with gusts to 30
knots. Another system is expected to arrive on Sunday.
KSEA...VFR through this afternoon and much of the evening. South-
southwest winds of to 7 to 12 kts through this evening with
increasing onshore flow. Rain showers expected to arrive at the
terminal early Saturday morning, between 10-12Z.
SB/Kristell
&&
.MARINE...A front will move through the area late tonight and
into Saturday, allowing for winds to pick up across the area
waters in its vicinity and in its wake on Saturday. Small craft
advisories have been issued for the coastal waters and for the
inland waters (Northern Inland Waters, Admiralty Inlet, and Puget
Sound) as conditions get gusty in the system's wake. In addition
to the SCAs, a strong surge of westerly winds looks likely down
the central and eastern Strait of Juan de Fuca late Saturday
morning and through the afternoon hours- and thus, a gale watch
has been issued. Winds will start to ease during the evening hours
on Saturday, before yet another system moves through the region
on Sunday. This next system will likely result in another round of
SCA winds for the coastal waters, but overall looks less gusty
than the system expected to traverse the region on Saturday. Onshore
winds will then persist into next week. Swells across the coastal
waters will increase to 3 to 7 ft into early Saturday before
building to 8 to 10 feet by Saturday night. SB
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 5 AM to 8 PM PDT Saturday for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Gale Watch from Saturday morning through Saturday evening for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 11 AM to 11 PM PDT Saturday for
Admiralty Inlet-Northern Inland Waters Including The San
Juan Islands-Puget Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:10 PM PDT | Small Craft Advisory | SEW | 51 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.